Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Whitney stability and contractible hyperspaces


Authors: A. M. Dilks and J. T. Rogers
Journal: Proc. Amer. Math. Soc. 83 (1981), 633-640
MSC: Primary 54B20; Secondary 54F20
DOI: https://doi.org/10.1090/S0002-9939-1981-0627710-3
MathSciNet review: 627710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A contraction technique of the first author is used to derive, for a certain class of continua with contractible hyperspaces, results about Whitney stability, the cone = hyperspace property, and Whitney properties.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, A simple closed curve is the only homogeneous bounded plane continuum that contains an arc, Canad. J. Math. 12 (1960), 209-230. MR 0111001 (22:1869)
  • [2] Robert J. Daverman and D. Kriss Preston, Shrinking certain sliced decompositions of $ {E^n} + 1$, Proc. Amer. Math. Soc. 79 (1980), 477-483. MR 567997 (81f:54003)
  • [3] A. Dilks, Contractible hyperspaces are arc-smooth at the top (to appear).
  • [4] -, Structure of hyperspaces, Dissertation, Tulane University, New Orleans, 1980.
  • [5] J. Grispolakis and E. D. Tymchatyn, Continua which are continuous images of weakly confluent mappings only, Houston J. Math. 5 (1979), 483-502. MR 567908 (81d:54008)
  • [6] J. L. Kelley, Hyperspaces of a continuum, Trans. Amer. Math. Soc. 52 (1942), 22-26. MR 0006505 (3:315b)
  • [7] K. Kuratowski, Topology, vol. II, Academic Press, New York, 1968. MR 0259835 (41:4467)
  • [8] S. B. Nadler, Jr., Confluent images of the sinusoidal curve, Houston J. Math. 3 (1977), 515-519. MR 0464190 (57:4125)
  • [9] -, Hyperspaces of sets, Dekker, New York, 1978. MR 0500811 (58:18330)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B20, 54F20

Retrieve articles in all journals with MSC: 54B20, 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0627710-3
Keywords: Contractible hyperspace, Whitney stability, cone = hyperspace property, property $ {\text{K}}$, sliced decomposition
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society